Ohio, 2003

Flood and Damaging Wind in Ohio, November 12, 2003

November 12, 2003 · NWS ILN · 2 events in 2 counties and zones

1 flood, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Nov 12, 3:48 AM EST, 12 minutes earlier.

Area forecast discussion, Nov 12, 3:48 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
348 AM EST WED NOV 12 2003

.DISCUSSION...

THERE ARE SHOWERS WITH SOME LIGHTNING MAINLY IN THE SOUTH THIS
MORNING IN ADVANCE OF AN APPROACHING COLD FRONT. TEMPERATURES WILL
REACH THE UPPER 60S TO LOW 70S TODAY...AS WARM MOIST AIR ADVECTS IN
FROM THE SW...AND THE CLOUDS COULD BREAK UP A BIT LATER THIS MORNING
INTO THE AFTERNOON.  INSTABILITY WILL BE MODERATE AS CAPES ARE
PROGGED TO BE 600-800 J/KG.  HOWEVER...THE LOW LEVEL CAPES ARE
IMPRESSIVE...SRH(S) ARE 200-300 M2/S2...LI(S) ARE -1 C TO -3 C AND
THERE IS GOOD DIFFLUENCE ALOFT.  ANY THUNDERSTORM TODAY COULD
PRODUCE DAMAGING WINDS AND ISOLATED ROTATORS ARE POSSIBLE.  HAVE
ISSUED AN SPS AS THE SPC HAS PUT MOST OF THE AREA IN MODERATE RISK
FOR SEVERE WEATHER TODAY.

THE FRONT WILL PASS ACROSS THE AREA LATE THIS AFTERNOON INTO EARLY
THIS EVENING. WINDS AT 925 MB ARE PROGGED UP T0 45 KTS ACROSS THE
AREA TONIGHT BEHIND THE FRONT.  HAVE ISSUED A WIND ADVISORY FOR
TONIGHT WITH 25 TO 35 MPH WINDS AND GUSTS OF 40-45 KTS.

THERE COULD BE A FEW SNOW SHOWERS THURSDAY IN THE NORTH WITH THE
WRAP AROUND FLOW.  NEW GUIDANCE AND CORRELATED LOW LEVEL THICKNESSES
HAVE COME IN LOWER FOR THURSDAY AND FRIDAY AND HAVE LOWERED TEMPS A
BIT IN RESPONSE.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY TONIGHT.
KY...WIND ADVISORY TONIGHT.
OH...WIND ADVISORY TONIGHT.

&&
Hazardous weather outlook, Nov 11, 5:00 AM EST, 23 hours before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EST TUE NOV 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF A COLD FRONT ON
WEDNESDAY AFTERNOON...PRIMARILY ALONG AND SOUTH OF I-71.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Cincinnati radar (KILN), 116 km away, was scanning. The volume nearest the first event began at 23:44 UTC.

Open the radar archive at this moment

Event by event

1 flood, 1 thunderstorm wind. Local standard time, as filed.

Flood, Hocking

When
November 12, 4:00 AM EST to 7:00 AM EST
Where
Hocking forecast zone
Reported by
NEWSPAPER
Coordinates
39.497, -82.479 (the zone’s center; the record gives no point)

Heavy rain during the early morning hours produced road flooding across eastern Hocking County.

Thunderstorm Wind, Delaware

When
November 12, 6:45 PM EST to 6:49 PM EST
Where
Delaware County, 4 mi S of Ashley
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
NWS STORM SURVEY
Coordinates
40.350, -82.950

A barn was destroyed and numerous trees were downed along North Old State Road.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, November 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330619, 5330618.